MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 235MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 235MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.144S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient mrn reported as (b)(4).Patient weight is unknown.Date of device breakage is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter street address, phone number, and email address is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient fell and fractured her hip on (b)(6) 2017 and underwent surgery on (b)(6) 2017.Patient was discharged from the hospital on (b)(6) 2017, and entered a nursing home.During a follow up office visit on (b)(6) 2017, x-rays showed the fracture had slipped.Additional x-rays taken on (b)(6) 2017.Patient continued therapy and was in a wheelchair.Patient was discharged from the nursing home on (b)(6) 2017 and was in a wheelchair full-time for another 10 days while continuing physical therapy.Patient began using a walker at home along with the wheelchair on (b)(6) 2017.X-rays were taken during a follow up office visit on (b)(6) 2017.At that time, patient was walking with a cane or walker.X-rays taken again on (b)(6) 2017 during an office visit.Between (b)(6) 2017 and (b)(6) 2017, patient was using a cane while traveling to maine and massachusetts when she felt a sudden increase of pain in her hip.X-rays taken on (b)(6) 2017, during an office visit, revealed a crack in the rod (nail).Physician recommended a walker and limited activity to decrease pain and track healing.X-rays and consultation on (b)(6) 2017 confirmed a crack in nail, and physician recommended continued limited activity and use of walker for one month.X-rays were taken on (b)(6) 2017, and surgery was scheduled.Patient underwent revision surgery on (b)(6) 2017.The broken nail, along with the pin and screw were removed and replaced.Patient was revised with a new post, pin and two screws.Following revision surgery, patient experienced the normal course of healing and currently has a slight limp and is pain-free.Overall, patient experienced five additional months of pain and disability.Concomitant devices: tfna helical blade 95mm sterile (part: 04.038.295s, lot: h250338, quantity: 1), 5.0mm ti locking screw w/t25 stardrive 38mm f/im nail ¿ ster (part: 04.005.528s, lot: h303177, quantity: 1).This report is for a 11mm/130 deg ti cann tfna 235mm/right ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Implantation date and explantation date were interchanged initially when reported in (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: item: 04.037.144s; lot: h223404; mfg qty: 6; mfg date: november 03, 2016; exp date: september 30, 2026; raw mat'l lot: h21069; components: 04.037.942 - 9888833; 04.037.912.4 - h089448; 04.037.912.3 - h189603.Review of dhr showed required inspections were performed and passed per inspection sheets.Product was packaged as required.Raw material received from (b)(4).On 07 oct 2016 with completed certification indicating product meets synthes requirements per drawing.Raw material putaway checklist indicates all requirements passed and raw material was accepted with no issues.Product was sterilized by ethicon endo-surgery and sterilization run report was received.Sterile product release checklist shows requirements were reviewed and accepted.Component dhr review of 04.037.942.2 identified product is manufactured at ous with thermal rinse and packaging in monument.No relevant nonconformances records (ncrs) were generated during production.Dhr review of component 04.037.912.4 identified product is manufactured at smalley steel with inspection, passivation, thermal rinse and packaging in monument.Inspection requirements were performed and passed per inspection sheet.Material certification and certificate of conformance received from smalley indicating product was manufactured to requirements.Dhr review of component 04.037.912.3 showed product is manufactured in elmira with thermal rinse and packaging in monument.Product was inspected and passed per inspection sheet.There were no nonconformances (ncs) or reworks generated during the manufacture of this lot.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary: customer quality investigation: the following investigations were performed: broken: visual inspection performed at customer quality (cq) of the provided image confirmed the condition of post-operative nail breakage, which agrees with the reported complaint condition.Product was not returned; however, the image clearly shows that the nail has broken at the proximal locking hole.The break appears transverse with the distal portion of the nail.Dimensional analysis and document/specification review.Tabulated product drawings for the family of 130-degree titanium cannulated trochanteric fixation nail-advanced were reviewed during this investigation.No product design issues or discrepancies were observed.A relevant dimensional inspection could not be performed at customer quality (cq) because the device was not returned for analysis.Review of the device history record(s) showed that the complaint device was manufactured in november 2016.Raw material for titanium received from (b)(4).Certificate of test received meet specification.Raw material receiving/putaway checklist meet requirements.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Conclusion: a definitive root cause for the post-operative nail breakage could not be determined from the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies were identified during this investigation and the complaint condition is adequately covered by the risk assessment.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 235MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7602565
Report Number2939274-2018-52503
Device Sequence Number16212126
Product Code HSB
UDI-Device Identifier10886982096562
UDI-Public(01)10886982096562
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number04.037.144S
Device Catalogue Number04.037.144S
Device Lot NumberH223404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/17/2018
07/19/2018
07/19/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/17/2018
07/19/2018
07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;